Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 22, 2001, 12:29 PM EDT for Sevier County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2001, 12:29 PM EDT (16:29 UTC)
- Expired
- Jun 22, 2001, 1:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:35 PM EDT | Hail 1 | Pittman Center, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 221629 SVRMRX TNC155-221715- /NEW.KMRX.SV.W.0154.221629-221715/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1229 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN EAST TENNESSEE * UNTIL 115 PM EDT * AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PITTMAN CENTER...OR 8 MILES NORTHEAST OF GATLINBURG...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS.6 HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ LAT...LON 3580 8355 3567 8340 3574 8329 3591 8340 GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:30 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 22, 10:30 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EDT FRI JUN 22 2001 FORECAST ON TRACK. NO UPDATE PLANNED. EARLIER AND ONGOING CONVECTION COUPLED WITH THICKENING CLOUD COVER...HOLDING TEMPS AND INSTABILITY DOWN. COLD CORE AND VORT MAX TO OUR WEST APPEARS SLIGHTLY FARTHER SOUTH AND COOLER THAN PREVIOUS PROGS. MODELS SEEM TOO OPTIMISTIC IN WEAKENING SHORT WAVE LATER TODAY. BEST POTENTIAL VORTICITY HOLDS OFF UNTIL @THIS EVENING AND TONIGHT. TONIGHTS POPS LIKELY TO BE MORE WIDESPREAD THAN PREVIOUS RUNS BUT WILL HOLD OFF ON SECOND PERIOD UPDATE FOR NOW. .MRX... NC...NONE. TN...NONE. VA...NONE. SON
In the hours before
Local storm report, Jun 22, 10:23 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1023 AM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM COUNTYWIDE TN WIND DAMAGE
06/21/01 MORGAN NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY COUNTY HIGHWAY
DEPARTMENT AND POWER
COMPANY.
FERRELLLocal storm report, Jun 22, 10:35 AM EDT, 1 hour 54 minutes before
SUMMARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1035 AM EDT FRI JUN 22 2001
...SUMMARY OF EVENT ON 06/21/01...
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 1 W HUNTSVILLE TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
SPOTTER.
0800 PM ROBBINS TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
DISPATCH.
0810 PM COUNTYWIDE TN WIND DAMAGE
06/21/01 MORGAN NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY COUNTY HIGHWAY
DEPARTMENT AND POWER
T COMPANY.
FERRELLSpecial weather statement, Jun 22, 11:58 AM EDT, 31 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1158 AM EDT FRI JUN 22 2001 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...FOR SOUTHWEST VIRGINIA...EAST TENNESSEE...AND SOUTHWEST NORTH CAROLINA. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS OF 50 MPH OR HIGHER. A FEW STORMS MAY ALSO PRODUCE HAIL UP TO DIME TO QUARTER SIZE. SOME LOCALLY VERY HEAVY RAINS CAN BE EXPECTED... POSSIBLY UP TO 2 INCHES OR MORE...LEADING TO MINOR FLOODING OF LOW LYING AREAS. A MOIST AND UNSTABLE AIRMASS...AHEAD OF A SLOW EASTWARD MOVING COLD FRONT...WILL KEEP CONDITIONS FAVORABLE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...THIS AFTERNOON AND EVENING. MOVEMENT WILL BE NORTHEAST AT AROUND 35 MPH. THUNDERSTORMS SHOULD DIMINISH FROM THE WEST EARLY TONIGHT...AS THE COLD FRONT MOVES THROUGH PARTS OF THE REGION. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT AGENCIES SHOULD MONITOR WEATHER DEVELOPMENTS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO THE EVENING HOURS. STAY TUNED TO THIS STATION FOR LATER STATEMENTS...OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:52 AM EDT | Severe Thunderstorm Warning | MRX | Polk | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.